My 7yr old it’s coming up with a cold or something and has been complaining about headache; his bg’s have been pretty stable after increasing his basal. But this afternoon I gave him one tablet of chewable Tylenol and his bg went up quite a bit. Any other pain/fever med that doesn’t affect bg so much?
As far as I know, chewable Tylenol doesn’t have any sugar - that’s why I used to carry it around with my son’s stuff (now he doesn’t take it because it messes up the CGM readings . . .) Are you sure the high blood sugar isn’t from getting sick?
Probably, but thats why I increased the basal and the bg was fine. It went up right after the Tylenol. There must be something in the tablet to make it taste good; so I guess probably not a lot of sugar but some. Thanks any way? When did your boy started using the CGM? Thats our next step but J is only 7yrs.
I don’t know why he would react to Tylenol with such a big increase. I looked up the amount of sugar found in one of these and it is about a quarter of a carb. Unless he is ultra sensitive to carbs when he is sick??? Here is a great website that I found that gives the amount of sugar found in various types of medicines that are commonly prescribed to children. Hope your little one starts feeling better soon.
What does CGM means? Im knew in this…Thanks
It means continuous glucose monitor. It is usually used in conjunction with a pump and monitors the blood sugar about every 5 minutes. While it is not as accurate as finger sticks, it is a great tool to see how someone with diabetes reacts to certain foods or what their actual basal rates are at any given time.
Ursela - thanks so much for the link. Another tool every diabetic can use!!!
T1 DD has three staph infected areas on her legs right now :(. She was running consistently high for the first 2 days of the infection and then came back to normal levels so I thought we were controlling the infection with hot compresses and topical Rx antibiotic. The infection became more invasive so she started on Amoxicillin/clavulanate potassium oral suspension (Augmentin®) 250 mg/5ml yesterday. After each dose she shot into the mid-200’s and then came back down after corrective boluses. Looking the amoxicillin up, her dose is approximately .9 g CHO per dose. I can’t imagine that little bit of carbohydrate is causing that amount of spike. We will bolus for 1 additional carb when she takes it next and adjust from there.
Anyway, just wanted to say ‘thanks’…